Alert archive / Idaho / Wind Advisories in 2016
Wind Advisory 12, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Sep 22, 2016, 3:08 AM MDT for 6 counties in Idaho. It took effect at Sep 23, 2016, 10:00 AM MDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2016, 3:08 AM MDT (09:08 UTC)
- In effect from
- Sep 23, 2016, 10:00 AM MDT
- Expired
- Sep 23, 2016, 8:56 PM MDT
- In force
- 11 hr
- Issued by
- NWS Boise, ID
Counties Ada County, ID, Elmore County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Twin Falls County, ID
The radar
The Boise radar (KCBX), 102 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 9.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1767 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
367 WWUS75 KBOI 220908 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 308 AM MDT THU SEP 22 2016 ...WINDY CONDITIONS STARTING LATE FRIDAY MORNING... .AN EXITING LOW PRESSURE SYSTEM WILL BRING WINDY CONDITIONS TO PORTIONS OF THE SNAKE RIVER PLAIN ON FRIDAY. NORTHWEST WINDS WILL BE STRONGEST FROM THE MOUNTAIN HOME AREA EASTWARD TO TWIN FALLS AND JEROME FROM LATE FRIDAY MORNING THROUGH THE AFTERNOON. IDZ014-016-030-222115- /O.NEW.KBOI.WI.Y.0012.160923T1600Z-160924T0000Z/ UPPER TREASURE VALLEY-WESTERN MAGIC VALLEY- SOUTHERN TWIN FALLS COUNTY- 308 AM MDT THU SEP 22 2016 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM MDT FRIDAY. * WINDS...30 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...CROSSWINDS WILL MAKE FOR DIFFICULT DRIVING CONDITIONS FOR THOSE TRAVELING ON NORTH-SOUTH ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
6 follow-up statements
325 WWUS75 KBOI 221943 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 143 PM MDT THU SEP 22 2016 ...VERY WINDY IN SOUTHWEST IDAHO FRIDAY... .AN EXITING LOW PRESSURE SYSTEM WILL INCREASE NORTHWEST WINDS IN AND SOUTH OF THE SNAKE RIVER BASIN FRIDAY. BOISE IS NOW INCLUDED IN THE ADVISORY BUT THE STRONGEST WINDS WILL BE SOUTH AND EAST OF MOUNTAIN HOME TOWARD THE MAGIC VALLEY. IDZ015-230530- /O.EXB.KBOI.WI.Y.0012.160923T1600Z-160924T0300Z/ SOUTHWEST HIGHLANDS- 143 PM MDT THU SEP 22 2016 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MDT FRIDAY. * WINDS...30 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...CROSSWINDS WILL MAKE FOR DIFFICULT DRIVING CONDITIONS ON NORTH-SOUTH ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ014-016-030-230530- /O.EXT.KBOI.WI.Y.0012.160923T1600Z-160924T0300Z/ UPPER TREASURE VALLEY-WESTERN MAGIC VALLEY- SOUTHERN TWIN FALLS COUNTY- 143 PM MDT THU SEP 22 2016 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM TO 9 PM MDT FRIDAY... * WINDS...30 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...CROSSWINDS WILL MAKE FOR DIFFICULT DRIVING CONDITIONS ON NORTH-SOUTH ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
188 WWUS75 KBOI 230422 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 1022 PM MDT THU SEP 22 2016 ...VERY WINDY IN SOUTHWEST IDAHO FRIDAY... .AN EXITING LOW PRESSURE SYSTEM WILL INCREASE NORTHWEST WINDS IN AND SOUTH OF THE SNAKE RIVER BASIN FRIDAY. BOISE IS NOW INCLUDED IN THE ADVISORY BUT THE STRONGEST WINDS WILL BE SOUTH AND EAST OF MOUNTAIN HOME TOWARD THE MAGIC VALLEY. IDZ014>016-030-231330- /O.CON.KBOI.WI.Y.0012.160923T1600Z-160924T0300Z/ UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- SOUTHERN TWIN FALLS COUNTY- 1022 PM MDT THU SEP 22 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT FRIDAY... * WINDS...30 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...CROSSWINDS WILL MAKE FOR DIFFICULT DRIVING CONDITIONS ON NORTH-SOUTH ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
211 WWUS75 KBOI 231233 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 633 AM MDT FRI SEP 23 2016 ...WINDY CONDITIONS IN SOUTHWEST IDAHO TODAY... .NORTHWEST WINDS WILL INCREASE LATE THIS MORNING AS A LOW PRESSURE SYSTEM EXITS TO THE EAST. STRONGEST WINDS WILL BE FOUND FROM MOUNTAINS HOME AND TO ITS SOUTH AND EAST, THOUGH BOISE IS INCLUDED IN THIS ADVISORY AS WELL. WINDS WILL DECREASE THIS EVENING. IDZ014>016-030-232115- /O.CON.KBOI.WI.Y.0012.160923T1600Z-160924T0300Z/ UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- SOUTHERN TWIN FALLS COUNTY- 633 AM MDT FRI SEP 23 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING... * WINDS...30 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...CROSSWINDS WILL MAKE FOR DIFFICULT DRIVING CONDITIONS ON NORTH-SOUTH ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
622 WWUS75 KBOI 231416 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 816 AM MDT FRI SEP 23 2016 ...WINDY CONDITIONS IN SOUTHWEST IDAHO TODAY... .NORTHWEST WINDS WILL INCREASE THIS MORNING AS A LOW PRESSURE SYSTEM EXITS TO THE EAST. STRONGEST WINDS WILL BE FOUND FROM MOUNTAIN HOME AND TO ITS SOUTH AND EAST...THOUGH BOISE IS INCLUDED IN THIS ADVISORY AS WELL. WINDS WILL DECREASE THIS EVENING. IDZ014>016-030-232130- /O.CON.KBOI.WI.Y.0012.160923T1600Z-160924T0300Z/ UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- SOUTHERN TWIN FALLS COUNTY- 816 AM MDT FRI SEP 23 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WINDS...NORTHWEST OR WEST 30 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...CROSSWINDS WILL MAKE FOR DIFFICULT DRIVING CONDITIONS ON NORTH-SOUTH ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
367 WWUS75 KBOI 232025 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 225 PM MDT FRI SEP 23 2016 ...VERY WINDY IN PARTS OF SOUTHWEST IDAHO THROUGH THIS EVENING... .NORTHWEST WINDS 30 TO 35 MPH WITH GUSTS TO 45 MPH HAVE DEVELOPED IN THE SNAKE RIVER BASIN BETWEEN BOISE AND JEROME AND ALSO IN THE EAST HALF OF OWYHEE COUNTY. THESE WINDS WILL SPREAD INTO THE MAGIC VALLEY LATE TODAY AND THIS EVENING AND WILL ONLY SLOWLY DECREASE THROUGH THE NIGHT. WINDS FROM BOISE WEST WILL BE BELOW ADVISORY CRITERIA. IDZ014>016-030-240300- /O.CON.KBOI.WI.Y.0012.000000T0000Z-160924T0300Z/ UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- SOUTHERN TWIN FALLS COUNTY- 225 PM MDT FRI SEP 23 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WINDS...NORTHWEST OR WEST 30 TO 35 MPH WITH GUSTS TO 45 MPH. STRONGEST WINDS WILL BE IN THE MOUNTAIN HOME-GLENNS FERRY AREA. * IMPACTS...CROSSWINDS WILL MAKE FOR DIFFICULT DRIVING CONDITIONS ON NORTH-SOUTH ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
356 WWUS75 KBOI 240256 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 856 PM MDT FRI SEP 23 2016 IDZ014>016-030-240400- /O.CAN.KBOI.WI.Y.0012.000000T0000Z-160924T0300Z/ UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- SOUTHERN TWIN FALLS COUNTY- 856 PM MDT FRI SEP 23 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DROPPED BELOW ADVISORY CRITERIA ACROSS SOUTHWESTERN IDAHO. BREEZY CONDITIONS WILL LINGER INTO THE OVERNIGHT HOURS WITH NORTHWEST WINDS 10 TO 20 MPH COMMON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Sep 21, 8:38 PM MDT, 6 hours 30 minutes earlier.
Area forecast discussion, Sep 21, 8:38 PM MDT, 6 hours 30 minutes before
Area Forecast Discussion National Weather Service Boise ID 838 PM MDT WED SEP 21 2016 .DISCUSSION...WSR-88D radar showed showers and isolated thunderstorms this evening in eastern Oregon and southwestern Idaho generally moving toward the north-northeast. Some of these showers were producing brief moderate rain in the Boise and West Central Mountains of Idaho with rainfall rates of 0.10 to 0.20 inches per hour. The current thinking is that these rainfall rates are probably not heavy enough to cause significant runoff on recent burn scars. However, the NWS is carefully monitoring rain amounts in the vicinity of the Pioneer burn area in case the showers unexpectedly intensify. Satellite derived water vapor imagery still indicates that a dry slot will move into the area after midnight and shower activity is expected to diminish until moisture wraps back around the northwest side of the upper low into the area again tomorrow afternoon. && AVIATION...Widespread showers with local MVFR and brief IFR conditions will continue through Thursday over the west-central Idaho and Boise Mountains and areas east and south of KMUO. Showers will be scattered in the Snake River Valley and adjacent highlands west of KMUO, and in eastern Oregon overnight, but become more numerous on Thursday west of a KREO-KMYL line. Expect areas of mountain obscuration. Isolated thunderstorms are possible in eastern Oregon Thursday afternoon. Surface winds will be variable in direction 10-15 kts, becoming northwest 10-20 kts Thursday afternoon. Winds aloft at 10k ft msl southwest 20-30 kts. && .PREV DISCUSSION... SHORT TERM...Tonight through Friday...Unsettled weather is in store for the next couple of days as an upper level low near the Oregon coast moves inland and over northern Nevada Thursday. Moisture and lift ahead of the system will spread showers across the area with the eastern portion of the forecast area still the focus for highest rainfall amounts. A surge of drier air will limit showers tonight across far southeast Oregon and southwest Idaho near the Oregon border. As the low moves east across northern Nevada Thursday and Thursday night, moisture will wrap around the north side of the low and bring a better chance of precipitation to the Oregon side as well as the Lower Treasure Valley. Precipitation chances will gradually taper off from west to east Friday but strong northwesterly flow on the back side of the system will bring windy conditions to the region. Strongest winds on Friday will be across the Western Magic and Upper Treasure Valley, and areas south to the Nevada border. Rainfall totals through Friday afternoon will be in the 1.0 to 1.5 inch range for much of the Western Magic Valley and southern Twin Falls County, with amounts from .50 to 1.25 inches across eastern portions of the West Central Mountains and Boise Mountains. Will need to monitor recent burned areas for development of intense rainfall and flash flood potential. Daytime highs will be 10 to 15 degrees below normal Thursday and Friday with snow levels lowering to around 8000 feet. LONG TERM...Friday night through Wednesday. Upper level trough will exit the region Friday night and moist northwest flow will continue through Saturday afternoon, keeping a chance of showers over the higher terrain north of Baker City and McCall. Drier air moves into the region as upper level ridging builds into the region on Sunday. Expect mostly sunny skies, but northerly flow will keep temperatures from warming to their maximum potential. Temperatures by Tuesday warm to around 4 to 8 degrees above normal before the ridge dampens on Wednesday and temperatures return to normal values for this time of year. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...None. OR...None. && www.weather.gov/Boise www.facebook.com/NWSBoise www.twitter.com/NWSBoise DISCUSSION...JB AVIATION.....JT PREV SHORT TERM...TL PREV LONG TERM....KA/WH
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.